Get your Health question answered in 3 easy steps

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have pus pocket in throat. Having difficulty in swallowing. Chances of cancer?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15480 Questions

default
Posted on Fri, 4 Jan 2013 in Ear, Nose and Throat Problems
Question: Hi. I have what a doctor called white pus pockets at the very back of my throat (like inside my mouth and past the little ball hanging in my mouth; so not on the tonsils, but on the throat itself). They do not hurt. I have no other symptoms but a very very slight difficulty swallowing my own saliva. I am 21 and I smoked for 1 year but have quit for 3 weeks now. I also have dipped for 2 years but have quit that since yesterday. I also used to drink very heavy but have stopped that for several weeks now. There are two bumps that basically look like acne at the back of my throat, and then a couple of spots which are red raised areas. Is this cancer?
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

The risk factors for developing cancer of the mouth and throat are:
(1) smoking- the risk is 5-6 to 1 however once a person stops smoking as you have, the risk falls significantly
(2) alcohol use
(3)low intake of fruits and vegetables
(4)certain virus such as the herpes virus

Usually it has the appearance of red and white patches with irregular surfaces.

It does not usually look like pustules and is normally seen in a much older age group, the median age is 62 yrs old.
You can monitor the lesions,if pustules they should resolve with a 1 to 2 week period.

hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  

Recent questions on  Acne

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

hi,i m 22 yrs female,my face skin has appeared black since the initial of 2011.but my face skin was not black it should be mentioned here that for acne on my face i was treated by homeopathy doctor in 2009 though my acne has disappeared buy face skin turned into black and some red pimples like thing what should i do now.how can i get a smooth and spot free beautiful skin.thank u

doctor1 MD

hello. i am 36 year old female. i have high DHT in my reports. Taking deone 35 ,prescribed by doc..contraceptive pills to control hormones. Avoiding milk also. my acne is much better but im facing terrible hair loss issue. Im taking FOLLIHAIR for that problem. Wil it help?

doctor1 MD

hi sir, i am 23 year old boy i have hair loss problem for 2 year due to side effect of medicine when i was getting treatment for acne because of that treatment i am still facing hair fall problem and i am so worried and depressed

sir i want to consult with u

sir is the regrowthing of hair possible?

if yes then in what condition ?

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package. When I opened it, I found included a tube of Tretinoin , which I don't remember my dermatologist...

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I...

doctor1 MD

acne prone skin but very mild.